Advertisement

Perverse sheaves on semi-abelian varieties—a survey of properties and applications

  • Yongqiang Liu
  • Laurentiu MaximEmail author
  • Botong Wang
Research/Review Article
  • 26 Downloads

Abstract

We survey recent developments in the study of perverse sheaves on semi-abelian varieties. As concrete applications, we discuss various restrictions on the homotopy type of complex algebraic manifolds (expressed in terms of their cohomology jump loci), homological duality properties of complex algebraic manifolds, as well as new topological characterizations of semi-abelian varieties.

Keywords

Semi-abelian variety Perverse sheaf Mellin transformation Cohomology jump loci Albanese map Generic vanishing Abelian duality space 

Mathematics Subject Classification

32S60 14F17 14F05 55N25 

Notes

Acknowledgements

We would like to thank the organizers of the conference Topology and Geometry: A conference in memory of Ştefan Papadima (Bucharest, Romania, May 2018), where part of this work was presented.

References

  1. 1.
    Aluffi, P., Mihalcea, L.C., Schürmann, J., Su, C.: Positivity of Segre–MacPherson classes (2019). arXiv:1902.00762
  2. 2.
    Beilinson, A.A., Bernstein, J., Deligne, P.: Faisceaux pervers. In: Astérisque, I. (ed.) Analysis and Topology on Singular Spaces, vol. 100. Société Mathématique de France, Paris (1982)Google Scholar
  3. 3.
    Bhatt, B., Schnell, C., Scholze, P.: Vanishing theorems for perverse sheaves on abelian varieties, revisited. Selecta Math. (N.S.) 24(1), 63–84 (2018)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Budur, N., Wang, B.: The signed Euler characteristic of very affine varieties. Int. Math. Res. Not. IMRN 2015(14), 5710–5714 (2015)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Budur, N., Wang, B.: Absolute sets and the decomposition theorem (2017). arXiv:1702.06267. Ann. Sci. École Norm. Sup. (to appear)
  6. 6.
    Bieri, R., Eckmann, B.: Groups with homological duality generalizing Poincaré duality. Invent. Math. 20, 103–124 (1973)MathSciNetzbMATHGoogle Scholar
  7. 7.
    de Cataldo, M.A.A., Migliorini, L.: The decomposition theorem, perverse sheaves and the topology of algebraic maps. Bull. Amer. Math. Soc. (N.S.) 46(4), 535–633 (2009)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Chen, J.A., Hacon, C.D.: Characterization of abelian varieties. Invent. Math. 143(2), 435–447 (2001)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Denham, G., Suciu, A.I.: Local systems on arrangements of smooth, complex algebraic hypersurfaces. Forum Math. Sigma 6, # e6 (2018)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Denham, G., Suciu, A.I., Yuzvinsky, S.: Abelian duality and propagation of resonance. Selecta Math. (N.S.) 23(4), 2331–2367 (2017)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Dimca, A.: Sheaves in Topology Universitext. Springer, Berlin (2004)zbMATHGoogle Scholar
  12. 12.
    Elduque, E., Geske, Chr. Maxim, L.: On the signed Euler characteristic property for subvarieties of abelian varieties. J. Singul. 17, 368–387 (2018)Google Scholar
  13. 13.
    Fernández de Bobadilla, J.F., Kollár, J.: Homotopically trivial deformations. J. Singul. 5, 85–93 (2012)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Franecki, J., Kapranov, M.: The Gauss map and a noncompact Riemann–Roch formula for constructible sheaves on semiabelian varieties. Duke Math. J. 104(1), 171–180 (2000)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Gabber, O., Loeser, F.: Faisceaux pervers \(\ell \)-adiques sur un tore. Duke Math. J. 83(3), 501–606 (1996)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Gelfand, S., MacPherson, R., Vilonen, K.: Perverse sheaves and quivers. Duke Math. J. 83(3), 621–643 (1996)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Goresky, M., MacPherson, R.: Intersection homology. II. Invent. Math. 72(1), 77–129 (1983)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Goresky, M., MacPherson, R.: Stratified Morse Theory. Ergebnisse der Mathematik und ihrer Grenzgebiete (3). Springer, Berlin (1988)zbMATHGoogle Scholar
  19. 19.
    Green, M., Lazarsfeld, R.: Deformation theory, generic vanishing theorems, and some conjectures of Enriques, Catanese and Beauville. Invent. Math. 90(2), 389–407 (1987)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Green, M., Lazarsfeld, R.: Higher obstructions to deforming cohomology groups of line bundles. J. Amer. Math. Soc. 4(1), 87–103 (1991)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Huh, J.: The maximum likelihood degree of a very affine variety. Compositio Math. 149(8), 1245–1266 (2013)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Huh, J., Wang, B.: Enumeration of points, lines, planes, etc. Acta Math. 218(2), 297–317 (2017)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Iitaka, S.: Logarithmic forms of algebraic varieties. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23(3), 525–544 (1976)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Jost, J., Zuo, K.: Vanishing theorems for \(L^2\)-cohomology on infinite coverings of compact Kähler manifolds and applications in algebraic geometry. Comm. Anal. Geom. 8(1), 1–30 (2000)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Kashiwara, M.: Faisceaux constructibles et systèmes holonômes d’équations aux dérivées partielles linéaires à points singuliers réguliers. In: Séminaire Goulaouic–Schwartz, 1979–1980, Exp. No. 19. École Polytechnique, Palaiseau (1980)Google Scholar
  26. 26.
    Kashiwara, M.: The Riemann–Hilbert problem for holonomic systems. Publ. Res. Inst. Math. Sci. 20(2), 319–365 (1984)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Krämer, T.: Perverse sheaves on semiabelian varieties. Rend. Semin. Mat. Univ. Padova 132, 83–102 (2014)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Krämer, T., Weissauer, R.: Vanishing theorems for constructible sheaves on abelian varieties. J. Algebraic Geom. 24(3), 531–568 (2015)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Liu, Y., Maxim, L., Wang, B.: Topology of subvarieties of complex semi-abelian varieties (2017). arXiv:1706.07491
  30. 30.
    Liu, Y., Maxim, L., Wang, B.: Generic vanishing for semi-abelian varieties and integral Alexander modules. Math. Z.  https://doi.org/10.1007/s00209-018-2194-y
  31. 31.
    Liu, Y., Maxim, L., Wang, B.: Mellin transformation, propagation, and abelian duality spaces. Adv. Math. 335, 231–260 (2018)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Liu, Y., Maxim, L., Wang, B.: Perverse sheaves on semi-abelian varieties (2018). arXiv:1804.05014
  33. 33.
    Lück, W.: \(L^2\)-Invariants: Theory and Applications to Geometry and \(K\)-Theory. Ergebnisse der Mathematik und ihrer Grenzgebiete 3. Folge. A, vol. 44. Springer, Berlin (2002)Google Scholar
  34. 34.
    MacPherson, R.D.: Chern classes for singular algebraic varieties. Ann. Math. 100, 423–432 (1974)MathSciNetzbMATHGoogle Scholar
  35. 35.
    MacPherson, R.: Global questions in the topology of singular spaces. In: Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983), pp. 213–235. PWN, Warsaw (1984)Google Scholar
  36. 36.
    MacPherson, R., Vilonen, K.: Elementary construction of perverse sheaves. Invent. Math. 84(2), 403–435 (1986)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Maxim, L.: Intersection homology and perverse sheaves, with applications to singularities. https://www.math.wisc.edu/~maxim/book.pdf (in progress)
  38. 38.
    Mebkhout, Z.: Sur le problème de Hilbert–Riemann. In: Iagolnitzer, D. (ed.) Complex Analysis, Microlocal Calculus and Relativistic Quantum Theory. Lecture Notes in Physics, vol. 126, pp. 90–110. Springer, Berlin (1980)Google Scholar
  39. 39.
    Mebkhout, Z.: Une autre équivalence de catégories. Compositio Math. 51(1), 63–88 (1984)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Palais, R.S., Smale, S.: A generalized Morse theory. Bull. Amer. Math. Soc. 70, 165–172 (1964)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Saito, M.: Modules de Hodge polarisables. Publ. Res. Inst. Math. Sci. 24(6), 849–995 (1988)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Saito, M.: Mixed Hodge modules. Publ. Res. Inst. Math. Sci. 26(2), 221–333 (1990)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Schnell, Chr: Holonomic \({D}\)-modules on abelian varieties. Publ. Math. Inst. Hautes Études Sci. 121, 1–55 (2015)MathSciNetzbMATHGoogle Scholar
  44. 44.
    Stanley, R.P.: The number of faces of a simplicial convex polytope. Adv. Math. 35(3), 236–238 (1980)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Schürmann, J., Tibar, M.: Index formula for MacPherson cycles of affine algebraic varieties. Tohoku Math. J. 62(1), 29–44 (2010)MathSciNetzbMATHGoogle Scholar
  46. 46.
    Weissauer, R.: Vanishing theorems for constructible sheaves on abelian varieties over finite fields. Math. Ann. 365(1–2), 559–578 (2016)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Weissauer, R.: Remarks on the nonvanishing of cohomology groups for perverse sheaves on abelian varieties (2016). arXiv:1612.01500

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.BCAM - Basque Center for Applied MathematicsBilbaoSpain
  2. 2.Department of MathematicsUniversity of Wisconsin-MadisonMadisonUSA

Personalised recommendations